Stationary solutions of stochastic recursions describing discrete event systems
Venkat Anantharam and
Takis Konstantopoulos
Stochastic Processes and their Applications, 1997, vol. 68, issue 2, 181-194
Abstract:
We consider recursions of the form xn + 1 = [phi]n[xn], where {[phi]n, n >= 0} is a stationary ergodic sequence of maps from a Polish space (E, ) into itself, and {xn, n >= 0} are random variables taking values in (E, ). Questions of existence and uniqueness of stationary solutions are of considerable interest in discrete event system applications. Currently available techniques use simplifying assumptions on the statistics of {[phi]n}n (such as Markov assumptions), or on the nature of these maps (such as monotonicity). We introduce a new technique, without such simplifying assumptions, by weakening the solution concept: instead of a pathwise solution, we construct a probability measure on another sample space and families of random variables on this space whose law gives a stationary solution. The existence of a stationary solution is then translated into tightness of a sequence of probability distributions. Uniqueness questions can be addressed using techniques familiar from the ergodic theory of positive Markov operators
Keywords: Stochastic; recursions; Ergodic; theory; Queueing; processes (search for similar items in EconPapers)
Date: 1997
References: View complete reference list from CitEc
Citations:
Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0304-4149(97)00019-7
Full text for ScienceDirect subscribers only
Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:eee:spapps:v:68:y:1997:i:2:p:181-194
Ordering information: This journal article can be ordered from
http://http://www.elsevier.com/wps/find/supportfaq.cws_home/regional
https://shop.elsevie ... _01_ooc_1&version=01
Access Statistics for this article
Stochastic Processes and their Applications is currently edited by T. Mikosch
More articles in Stochastic Processes and their Applications from Elsevier
Bibliographic data for series maintained by Catherine Liu ().